MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD®-SOLIS POWER CORD; PUMP, INFUSION, PCA

SMITHS MEDICAL ASD, INC. CADD®-SOLIS POWER CORD; PUMP, INFUSION, PCA
Catalog Number 21-2145-01
Medical Device Problem Code Charred (1086)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See mfr: 3012307300-2018-00679.
 
Event or Problem Description
It was reported that charring occurred on a cadd®-solis power cord used with a medfusion® 4000 wireless syringe infusion pump.The patient was moved to another room.No injury was reported.
 
Additional Manufacturer Narrative
One pump was returned for analysis in used condition.Visual inspection of the pump showed that the pump and the pump, power cord and power cord retainer were all badly burnt in and around the ac receptacle as a result of electrical shorting due to extensive fluid ingression.There was cracking found on the top case and left and right plunger cases as a result of chemical attack.There was impact damage to the front left top case corner with a piece of the top case missing.There was a lot of fluid residue found around the top case and bottom case seal.There was fluid ingression found inside the pump, but no evidence of fluid residue was found on or near the power supply assembly.Further investigation found that the customer introduced fluid to the surface of the power cord plug while plugged into the pump, which migrated via the plug's mold fixture holes into the interior of the power cord plug and shorted between the hot and ground leads at the base of their connectors.Testing and analysis was performed by an outside lab.It is speculated that the power cord plug may have had material voids inside that allowed fluid to connect the hot and ground leads.This is the first time that this type of failure (fluid ingression into the interior of the power cord plug) has been reported by a customer and observed by smiths.Based on the evidence, the complaint was confirmed.The root cause was attributed to the introduction of fluid to an electrical component.

Brand Name
CADD®-SOLIS POWER CORD
Common Device Name
PUMP, INFUSION, PCA
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7350980
Report Number3012307300-2018-00683
Device Sequence Number723451
Product Code MEA
UDI-Device Identifier10610586031342
UDI-Public10610586031342
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K072144
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number21-2145-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer07/23/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDFUSION® 4000 SYRINGE INFUSION PUMP